Alert archive / Georgia / River Flood Warnings in 2026

River Flood Warning 16, NWS Atlanta, GA

February 27, 2026Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 27, 2026, 5:27 PM EST for Gwinnett County, Georgia. It took effect at Feb 27, 2026, 7:00 PM EST. It was in force for 102 min.

The area

The outline as issued.

The facts

Issued
Feb 27, 2026, 5:27 PM EST (22:27 UTC)
In effect from
Feb 27, 2026, 7:00 PM EST
Expired
Feb 27, 2026, 8:42 PM EST
In force
102 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 7.71 ft at Feb 27, 2026, 6:00 PM EST.

actionminormoderate051002/2702/2803/01
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

748 
WGUS42 KFFC 272227
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
527 PM EST Fri Feb 27 2026

...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...

  Suwanee Creek at Suwanee affecting Gwinnett County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC135-280600-
/O.NEW.KFFC.FL.W.0016.260228T0000Z-260228T0600Z/
/SWEG1.1.ER.260228T0000Z.260228T0000Z.260228T0000Z.NO/
527 PM EST Fri Feb 27 2026

...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Suwanee Creek at Suwanee.

* WHEN...Until late tonight.

* IMPACTS...At 8.0 feet, Flood Stage is reached. Minor flooding
  begins along the creek upstream and downstream from the gage at U S
  Highway 23 or Buford Highway. Portions of the Suwanee Creek Park
  off of Suwanee Creek Trail begin to flood to Martin Farm Road. This
  will also include areas behind the Suwanee Elementary School and
  the George Pierce Park.

* ADDITIONAL DETAILS...
  - At 5:15 PM EST Friday the stage was 7.7 feet.
  - Forecast...The river is expected to rise to a crest of 8.0 feet
    this evening.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409


$$
1 follow-up statement
359 
WGUS82 KFFC 280142
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
842 PM EST Fri Feb 27 2026

...The Flood Warning is cancelled for the following rivers in
Georgia...

  Suwanee Creek at Suwanee affecting Gwinnett County.

GAC135-280245-
/O.CAN.KFFC.FL.W.0016.000000T0000Z-260228T0142Z/
/SWEG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 PM EST Fri Feb 27 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Suwanee Creek at Suwanee.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Friday the stage was 7.3 feet.
  - Forecast...The river is expected to fall to 1.1 feet Wednesday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 27, 2:56 PM EST, 2 hours 31 minutes earlier. Its key messages:

  • Updated at 236 PM EST Fri Feb 27 2026
  • Saturday morning low clouds and areas of fog will give way to clearing skies and warm weekend temperatures.
  • Dry conditions continue early next week, with cooler (but near normal) temperatures as a wedge builds in.
  • Much warmer temperatures and increased rain chances return by late next week.
Area forecast discussion, Feb 27, 2:56 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EST Fri Feb 27 2026

...Afternoon Area Forecast Discussion...

.KEY MESSAGES...
Updated at 236 PM EST Fri Feb 27 2026

 - Saturday morning low clouds and areas of fog will give way to
   clearing skies and warm weekend temperatures.

 - Dry conditions continue early next week, with cooler (but near
   normal) temperatures as a wedge builds in.

 - Much warmer temperatures and increased rain chances return by late
   next week.

&&

.SHORT TERM...
(This afternoon through Saturday)
Issued at 236 PM EST Fri Feb 27 2026

Only a diminishing swath of showers remains in Middle Georgia
this afternoon as a vestige of the abundant rainfall that fell
across much of the area from yesterday into this morning. Drier
air is slowly filtering into north Georgia as a weak cold front
shifts southward. While shower coverage will continue to gradually
wane over the next several hours, a few rogue showers can't be
ruled out even across north Georgia into this evening amid a bit
of weak instability. By and large, though, a drying trend can be
expected headed into tonight.

Weak easterly flow and lingering low-level moisture will bring a
return of more widespread low cloud cover as well as some fog
overnight, and at least locally dense fog is a possibility in
spots by early Saturday morning. Beyond the cloudy/foggy morning,
things will take a turn for the better by the afternoon as skies
will clear from northwest to southeast. With no cooler airmass in
the wake of the front, temperatures will respond accordingly.
Highs will warm several degrees above normal, reaching the upper
60s to low 70s, making for a Spring-like final day of February.

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 236 PM EST Fri Feb 27 2026

Mild and Dry Through Tuesday:

Pleasant conditions continue on Sunday, as a slightly warmer but
still dry airmass spreads over the region. Temperatures in the
upper 40s to low 50s in the morning will warm to the 70s across
the area in the afternoon. Strong surface high pressure will move
over the Mid-Atlantic early next week, resulting in a typical
'wedge' setup over our area with cool and breezy east-northeast
winds. Mid-level flow will remain generally dry and zonal, so the
most interesting thing weather-wise during this time will be the
large range in temperatures across our area. For Monday and
Tuesday, high temps in the wedge (much of north-northeast GA)
will only be in the 50s to low 60s, while much of central GA
outside the wedge will be in the upper 60s to low 70s. The
airmass being brought in by the wedge isn't that chilly, so
overnight lows will only be in the low to mid 40s in the wedge,
and mid to upper 40s elsewhere.

Warmer and Increasing Rain Chances Late Week:

From mid to late week, the synoptic pattern undergoes a major
shift, as a stout mid-level ridge builds over the Caribbean, and
troughing sets up over the central and western US. This will lead
to increasingly warm and humid southwest flow over Georgia,
bringing in much warmer temperatures and higher rain chances.
Temperatures will be the first thing to change during this time,
as the wedge gets eroded on Wednesday and highs climb into the 70s
area wide, with highs then climbing to the upper 70s to low 80s
on Thursday. Model guidance is in pretty good agreement that rain
chances won't start to pick up until Thursday when the ridge
starts to get pushed east.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM EST Fri Feb 27 2026

Current MVFR cigs should trend to at least low-end VFR by 19-21Z.
Stray -SHRA is possible this evening, roughly 22-02Z, but
coverage is expected to be too low to include in TAF at this time.
IFR cigs as well as reduced vsbys are again likely after 06-08Z
with LIFR cigs more probable by 10-12Z. Gradual improvement is
then expected by 15Z with VFR conditions likely after 18Z
Saturday. Light NW winds will be predominant this afternoon at
speeds 3-6 kts with light vrb winds trending to NE after 06Z.

//ATL Confidence...18Z Update...
Medium confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          49  67  44  74 /  10   0   0   0
Atlanta         50  68  47  73 /  10   0   0   0
Blairsville     42  68  41  69 /  10   0   0   0
Cartersville    46  70  43  74 /   0   0   0   0
Columbus        53  71  47  76 /  10   0   0   0
Gainesville     49  68  45  73 /  10   0   0   0
Macon           53  68  46  76 /  10   0   0   0
Rome            48  75  46  78 /   0   0   0   0
Peachtree City  50  68  44  74 /  10   0   0   0
Vidalia         53  68  50  76 /  10  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....07
AVIATION...RW
Hazardous weather outlook, Feb 26, 8:02 PM EST, 21 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
802 PM EST Thu Feb 26 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
802 PM EST Thu Feb 26 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms may persist across parts of
north and central Georgia into the overnight period. A few strong
to severe storms could produce nickel- to quarter-sized hail and
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:07 PM ESTSpecial Weather StatementFFCGordon23 min
Feb 26, 7:11 PM ESTSpecial Weather StatementFFCFloyd34 min
Feb 26, 7:27 PM ESTSpecial Weather StatementFFCPickens33 min
Feb 26, 7:40 PM ESTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens50 min
Feb 26, 11:22 PM ESTSpecial Weather StatementFFCDouglas23 min
Feb 27, 12:23 AM ESTFlash Flood WarningFFCCobb, DeKalb, Fulton, Gwinnett6 hr
Feb 27, 1:27 AM ESTRiver Flood WarningFFCDeKalb, Fulton10 hr
Feb 27, 2:12 AM ESTSpecial Weather StatementFFCMeriwether33 min
Feb 27, 6:01 AM ESTRiver Flood WarningFFCDeKalb, Rockdale6 hr
Feb 27, 6:03 AM ESTRiver Flood WarningFFCForsyth10 hr
Feb 27, 6:48 AM ESTRiver Flood WarningFFCForsyth, Fulton36 hr
Feb 27, 12:36 PM ESTRiver Flood WarningFFCDeKalb, Rockdale8 hr
Feb 27, 3:10 PM ESTRiver Flood WarningFFCNewton, Rockdale28 hr

Nearby

River Flood Warnings in Georgia, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.